mental-health-icon

Drug induced Psychosis

My brother has been living alone in Paris for last 2 years and didn't have any close friends. He always had performance pressure as a lot of money was spent on his education and wasn't performing too good which later turned into depression. He himself admit that he had suicidal tendencies at sometime. He started cannabis misuse to come out of his depression, which probably helped him come out of depression. About a month back he told us that our dead grandfather spirit comes and talk to him listening to which we immediately called him back to India. His symptoms worsen with time and last week we realized that he needs medical help urgently. Me and my dad went to a Dr. to understand his situation as he was and still is too reluctant to come with us. Dr. diagnosed him with Psychosis and we could relate all the symptoms with his present condition. It has been a week that we've been giving him the prescribed medicines but we still don't see any significant improvement. What should be done?
views-icons 43 Views bookmarks-icon 1 Bookmark Bookmark this Answer
Bookmark
v

Doctor Answers (1) on Drug induced Psychosis

doctor profile image
Dr. D. S. Poonia Jaipur | Psychiatrist
Answered
Hi, hearing of voices is one symptoms of psychosis as well as many other condition. Since there is history of cannabis use it might be as cannabis induced psychotic disorder or it may be just incidental and may be independent one. Anyhow there are symptoms and need to be treated. So get evaluated in detail from psychiatrist and after reaching to diagnosis most of the question will be answered. There is many possibility of evaluation that need to be addressed like its all secondary to depression or cannabis use or independent on. About your other concern of improving in symptoms if medicine are prescribed accordingly then there will be gradual improvement in symptoms starting from second day to lasting for months. Generally psychiatric medicine would take time to show effectiveness. So keep in touch with your treating dotor and do accordingly.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO